Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 30, NWS Lake Charles, LA

May 2, 2006Tyler County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at May 2, 2006, 4:10 PM CDT for Tyler County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2006, 4:10 PM CDT (21:10 UTC)
Expired
May 2, 2006, 5:15 PM CDT
In force
65 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Tyler County, TX

The radar

The Lake Charles radar (KLCH), 132 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1794 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:46 PM CDT, 24 minutes earlier.

Area forecast discussion, May 2, 3:46 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
346 PM CDT TUE MAY 2 2006

.UPDATE...
I UPDATED THE ZONES TO BETTER ADDRESS THE ONGOING AIR MASS
THUNDERSTORMS ACROSS CENTRAL LOUISIANA AND THE LAKES REGION OF
SOUTHEAST TEXAS.

&&

.PREV DISCUSSION... (ISSUED 325 PM CDT TUE MAY 2 2006)

SYNOPSIS...
THE SUBTROPICAL HIGH-PRESSURE RIDGE, WHICH CURRENTLY EXTENDS ACROSS
NORTHERN FLORIDA, WILL TRANSLATE SOUTH, SETTLING OVER THE NORTHERN
GULF OF MEXICO NEAR LATITUDE 28 DEG N FOR THE NEXT FEW DAYS.

FURTHER-UP, A FEW PACIFIC SHORTWAVES WILL TRAVEL WEST-TO-EAST ACROSS
TEXAS AND LOUISIANA. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE, MAINLY IN THE AFTERNOON, WHEN THESE SHORTWAVES PASS OVER A
HEATED GROUND.

DISCUSSION...
THIS MORNINGS SOUNDING DEPICTED A 29 PERCENT INCREASE IN PRECIPITABLE
WATER DUE IN PART, TO A STRONGER GULF-AIR ADVECTION. THE STRONGER
GULF AIR ADVECTION HAS ALSO GENERATED A 2 C DEGREE ADVECTION
INVERSION AT 4500 FT NEVERTHELESS, NOT STRONG ENOUGH TO IMPEDE THE
AIR MASS SHOWERS AND THUNDERSTORMS IN THE AFTERNOON.

FOR TONIGHT, A FEW SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE
EARLY EVENING HOURS. OTHERWISE, SKIES WILL BE CLEAR TO PARTLY
CLOUDY. THE FOG WILL RETURN DURING THE OVERNIGHT HOURS, ESPECIALLY
ACROSS SOUTHWEST AND SOUTH CENTRAL LOUISIANA. THE OVERNIGHT MINIMUMS
WILL BE RUNNING ABOUT 5 DEGREES ABOVE NORMAL.

FOR TOMORROW, THE FOG WILL LIFT AND BURN-OFF BY MIDMORNING. THE
COMBINATION OF A HEATED GROUND AND SHORTWAVES PASSING OVERHEAD WILL
SET OFF WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THESE
STORMS MAY BE ON THE STRONG SIDE. THE AFTERNOON MAXIMUMS WILL BE
RUNNING ABOUT 5 DEGREES ABOVE NORMAL.

AVIATION...
SOME ADVECTION FOG IS POSSIBLE OVER THE LAKE CHARLES AND LAFAYETTE
AERODROMES DURING THE EARLY MORNING HOURS. SOME PATCHY FOG IS
POSSIBLE OVER ALEXANDRIA AERODROME. OTHERWISE, AIR MASS SHOWERS AND
THUNDERSTORMS WILL BE FOUND IN VICINITY OF AIRPORTS.

MARINE...
THE HIGH PRESSURE RIDGE WILL SLOPE DOWNWARD ABRUPTLY OVER THE
WESTERN COASTAL WATERS (BETWEEN HIGH ISLAND AND CAMERON).
CONSEQUENTLY, THE ONSHORE WINDS AND SEAS WILL BE SLIGHTLY STRONGER
AND HIGHER.

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
&&

In the hours before

Special weather statement, May 2, 3:32 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
332 PM CDT TUE MAY 2 2006

LAZ030-031-022115-
ALLEN-BEAUREGARD-
332 PM CDT TUE MAY 2 2006

...STORMS WITH EXCESSIVE LIGHTNING OVER NORTHERN ALLEN PARISH...
NORTHEASTERN BEAUREGARD PARISH...

AT 324 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED SEVERAL STORMS WITH EXCESSIVE LIGHTNING
FROM NEAR DE RIDDER...TO BUNDICKS LAKE...TO DRY CREEK AND MITTIE.
THESE STORM WERE MOVING EAST AT 15 MPH.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

06
Local storm report, May 2, 3:55 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
355 PM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             7 N JASPER              31.02N 94.00W
05/02/2006  E1.75 INCH       JASPER             TX   LAW ENFORCEMENT

&&

FNAVEJAR

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 3:15 PM CDTSevere Thunderstorm WarningLCHJasper60 min
May 2, 4:37 PM CDTSevere Thunderstorm WarningLCHNewton53 min
May 2, 5:35 PM CDTSevere Thunderstorm WarningLCHHardin40 min
May 2, 6:13 PM CDTSevere Thunderstorm WarningLCHHardin62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.